Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 187, NWS Amarillo, TX

July 29, 2022Deaf Smith County, Oldham County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 29, 2022, 6:08 PM CDT for Deaf Smith County, Oldham County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2022, 6:08 PM CDT (23:08 UTC)
Expired
Jul 29, 2022, 7:15 PM CDT
In force
67 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Deaf Smith County, TX, Oldham County, TX

The radar

The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:42 PM CDT, 26 minutes earlier.

Area forecast discussion, Jul 29, 5:42 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
542 PM CDT Fri Jul 29 2022

.AVIATION...
Thunderstorms with gusty winds will be possible at all TAF sites
this evening. MVFR conditions will be likely with the storms.
Showers will likely linger at DHT and GUY past midnight. Low
clouds in the IFR range will be possible at DHT and GUY behind the
rain Saturday morning. Low clouds in the MVFR range are expected
at AMA Saturday morning.

&&

.PREV DISCUSSION... /Issued 151 PM CDT Fri Jul 29 2022/

SHORT TERM...
Currently there is still a good cloud shield over the northern TX
Panhandle north into the OK Panhandle. The I-40 corridor and south
has cleared out a good bit and with this area being watched for
some diurnally driven thunderstorm activity which may have a 2
hour window where SBCAPE and a few hour window where MUCAPE
reaches a 1000 to 1500 J/Kg. Temperatures aloft are fairly warm
and damaging wind gusts are the main concern for any severe
thunderstorms that do occur. These storms will also be near the
edge of the cloud shield.

This cloud shield along with ongoing showers in the north, is
also making forecasting today's high temperatures very difficult.
These clouds are progged to thin out a bit and let in some more
solar radiation especially in the west, but they will not clear
out completely. Tonight, showers and thunderstorms are progged to
move into the northern combined Panhandles from NM/CO area off the
higher terrain. Higher rainfall potential will lie around the
area that gets the most sunshine today near the edge of the cloud
shield where the moisture is still abundant. Some high rainfall
rates may lead to some localize flooding again tonight.

Tomorrow, a mid to upper level ridge will build over CA/NV/UT/AZ
with this high pressure stealing most of the current moisture by
directing it up into the Sierra Nevada. However, there will still
be some moisture working its way into the Panhandle with some 20
to 40 PoPs still lingering through Saturday and Saturday night.
Temperatures will warm slightly with Amarillo possibly seeing a
high around 91 instead of 87 expected later this afternoon.

Hoffeditz

LONG TERM...Sunday through Thursday...

Latest 29/12Z model and numerical guidance going from Sunday
through the majority of next week continues the main monsoon
pattern across the Four Corners Region. Ridge of high pressure
should build across the central Rockies with diurnally driven
convection each day across the high terrain. With very light and
variable H500 winds, steering flow will limit eastward
propagation of storms, unless localized outflow boundaries
develop. Highest chances of additional precipitation will be
across the far western Panhandles closest to the New Mexico state
line. High temperatures throughout the long term forecast period
will be near to above average as we go into the first week of
August.

Meccariello

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for Dallam-Hansford-Hartley-
     Hemphill-Hutchinson-Lipscomb-Moore-Ochiltree-Roberts-
     Sherman.

OK...Flood Watch through Saturday morning for Beaver-Cimarron-Texas.

&&

15/24
Hazardous weather outlook, Jul 29, 2:09 PM CDT, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
209 PM CDT Fri Jul 29 2022

OKZ001>003-TXZ001>020-317-301100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
209 PM CDT Fri Jul 29 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible this afternoon and tonight across the
Oklahoma and Texas Panhandles. A few storms may become severe,
with damaging winds the primary hazard. In addition, the
strongest storms will be capable of producing heavy rainfall,
which may lead to localized flooding or flash flooding. A Flood
Watch is in effect for the Oklahoma Panhandle and northern Texas
Panhandle through 7 AM CDT Saturday.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across portions of the Oklahoma
and Texas Panhandles Saturday and Sunday, and then over the
western sections of the area Wednesday and Thursday afternoon. Any
storm that develops is expected to remain below severe limits at
this time.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed later this afternoon and
evening.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:21 PM CDTAreal Flood AdvisoryAMAHartley, Oldham3 hr
Jul 28, 7:33 PM CDTSpecial Weather StatementAMAArmstrong57 min
Jul 28, 8:01 PM CDTSpecial Weather StatementAMADallam59 min
Jul 28, 8:46 PM CDTSpecial Weather StatementAMADallam59 min
Jul 28, 8:56 PM CDTSevere Thunderstorm WarningAMADallam41 min
Jul 29, 5:50 AM CDTAreal Flood AdvisoryAMALipscomb, Ochiltree115 min
Jul 29, 5:43 PM CDTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter62 min
Jul 29, 6:18 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Potter, Randall57 min
Jul 29, 6:35 PM CDTAreal Flood AdvisoryAMAOldham, Potter4 hr
Jul 29, 6:40 PM CDTSevere Thunderstorm WarningAMACarson65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.